MAUDE Adverse Event Report: MICROVENTION, INC. CHAPERON GUIDING CATHETER; CATHETER, PERCUTANEOUS

MICROVENTION, INC. CHAPERON GUIDING CATHETER; CATHETER, PERCUTANEOUS
Model Number GC695STSI
Medical Device Problem Codes Peeled/Delaminated (1454); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: during the procedure, the chaperone remained attached to the inner simons.The thread of the inner component rotated freely without engagement.When attempting to unscrew the inner part of the catheter, it did not detach from it.The case was canceled and performed on a later date.The patient tolerated the surgery well and was transferred to the intensive care unit.
 
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Additional Manufacturer Narrative
Corrections: b1.Report type: adverse event as well as product problem.B2.Outcome attributed to adverse event corrected to state "other serious (important medical events).D10.Device availability: corrected to state yes and the device was received on september 25, 2025.H1.Type of reportable event was corrected to serious injury.H.6.Medical device problem code was corrected to 3099, impact code was corrected 4633, type of investigation was changed to 4118, investigation findings was changed to 3233, investigation conclusion was changed to 11.Additional information was received for b.5: during the procedure, the chaperone remained attached to the inner simons.The thread of the inner component rotated freely without engagement.The case was canceled and performed on a later date.The issue was identified when attempting to unscrew the inner part of the catheter, it did not detach from it.The patient tolerated the surgery well and was transferred to the intensive care unit.Additional information was received and reported that the surgery was canceled because the physician did not have another guiding catheter to replace the defective one.A cerebral embolization was being performed.The procedure could not be completed and was rescheduled for another date.Another guiding catheter was sent to the facility so that the embolization could be carried out on the rescheduled date.Manufacturer narrative: the device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
See h.11.
 
Additional Manufacturer Narrative
The investigation found the chaperon guide catheter and the inner catheter returned stuck together; furthermore, the fitting part could not be detached, which is consistent with the alleged product issue.The guide catheter was also returned elongated along approximately 925 mm from the distal end to the proximal end.Based on the investigation results, no anomalies were found in the manufacturing records and the dimensions of the actual device.As one of the possibilities concluded from the simulation test performed during the investigation, it is considered that the issue was caused with the following mechanisms: 1.When combining the guiding catheter and inner catheter, the fitting part was tightened firmly with oily contrast agent or the like adhering to it, causing the fitting part to become fixed.2.When trying to release the fixed state of the fitting part, the lock adapter was grasped and rotated, resulting in the lock adapter spinning freely.The elongation of the guide catheter was thought to have occurred due to a tensile load being applied to the involved part and was not thought to be the cause of the inability to detach the fitting.History investigation of the involved product code and lot #: no anomaly was found in manufacturing records and shipping inspection records.No other similar report was found in the past complaint file.
 
Event or Problem Description
See h.11.

Brand Name
CHAPERON GUIDING CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22861277
Report Number2032493-2025-90424
Device Sequence Number12696038
Product Code DQY
UDI-Device Identifier00810170013232
UDI-Public(01)00810170013232(11)240625(17)270531(10)240625
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGC695STSI
Device Lot Number240625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer10/31/2025
11/18/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/31/2025
11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale